Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 22, 2007, 9:29 AM CDT for Brewster County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 9:29 AM CDT (14:29 UTC)
- Expired
- Jul 22, 2007, 9:24 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 221429 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 929 AM CDT SUN JUL 22 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY HEAVY RAINFALL ON SATURDAY ALONG THE RIO GRANDE BASIN RESULTED IN ELEVATED STAGES AND FLOWS ON THE RIVER. LEVELS NEAR CASTOLON ARE EXPECTED TO CREST ABOVE FLOOD STAGE THIS AFTERNOON AND THEN BEGIN DROPPING. ADDITIONAL RAINFALL IS OCCURRING AND IS EXPECTED INTERMITTENTLY THIS AFTERNOON THAT COULD RESULT IN ADDITIONAL CRESTS OR PROLONGED ELEVATED LEVELS. A FOLLOW UP STATEMENT WILL BE ISSUED THIS EVENING OR AS NEEDED. INDIVIDUALS ALONG THE RIVER SHOULD REMAIN AWARE OF WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-230229- /O.NEW.KMAF.FL.W.0018.070722T1429Z-070724T0642Z/ /CSTT2.1.ER.000000T0000Z.070722T1800Z.070722T1842Z.NO/ 929 AM CDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CASTOLON. * AT 9:20 AM SUNDAY THE STAGE WAS OBSERVED NEAR 12 FT (3.6 METERS) * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS AFTERNOON THEN FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD CAMPGROUND IN THE BIG BEND NATIONAL PARK FLOOD. THE PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND HIKERS WILL NEED TO BE EVACUATED. $$
1 follow-up statement
000 WGUS84 KMAF 230224 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 924 PM CDT SUN JUL 22 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY RIVER LEVELS NEAR CASTOLON HAVE DROPPED BELOW FLOOD AND ACTION STAGE AND WILL CONTINUE TO FALL TO NEAR 9 FEET BY EARLY TOMORROW MORNING. LOCALIZED RAINFALL DID OCCUR OVER PORTIONS OF SOUTHERN BREWSTER COUNTY SUNDAY EVENING...HOWEVER THIS ADDITIONAL PRECIPITATION IS NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT ON RIVER LEVELS. THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-230254- /O.CAN.KMAF.FL.W.0018.000000T0000Z-070724T0642Z/ /CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 924 PM CDT SUN JUL 22 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAUGE. * AT 8:00 AM SUNDAY THE STAGE WAS 12.0 FEET (3.7 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET (3.7 METERS). THE RIVER WILL FALL TO 9.0 FEET (2.7 METERS) BY EARLY MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:46 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 6:46 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
646 AM CDT SUN JUL 22 2007
.UPDATE...
HAVE EXTENDED FLASH FLOOD WATCH FOR WESTERN CWA UNTIL 18Z BASED ON
MOSAIC RADAR AND COORDINATION WITH OTHER NWS OFFICES. MUCH OF
AREA ALONG AND WEST OF PECOS HAD VERY HEAVY RAIN YESTERDAY
AFTERNOON AND EVENING AND AM NOT COMFORTABLE WITH ALLOWING WATCH
TO EXPIRE AS LARGE AREA OF SHOWERS AND STORMS MOVES UP ACROSS RIO
GRANDE AND INTO SAME AREA. GIVEN HIGH PW EXPECT THESE STORMS TO
BE EFFICIENT RAIN PRODUCERS.
&&
.PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 22 2007/
SHORT TERM...
THE MAJORITY OF THE SHOWERS HAVE MOVED OUT OF THE AREA ATTM THOUGH
SHOWERS AND THUNDERSTORMS IN THE DEL RIO AREA CONTINUE TO MOVE
SLOWLY TO THE NORTHWEST. THE BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL REMAIN WEST OF THE PECOS RIVER...HOWEVER...
POPS ARE LOWER THAN YESTERDAY. WITH THE LACK OF A STRONG SHORTWAVE
MOVING ACROSS THE AREA...BELIEVE ANY ACTIVITY TODAY WILL BE MORE
ISOLATED. PARTLY CLOUDY TO MOSTLY CLOUDY SKIES TODAY WILL KEEP
TEMPERATURES BELOW NORMAL.
OF INTEREST...AS OF MIDNIGHT SUNDAY...KMAF HAD RECEIVED 14.19 INCHES
OF RAIN SO FAR THIS YEAR...BRINGING THE TOTAL TO ROUGHLY SEVEN
INCHES OVER NORMAL. AVERAGE ANNUAL RAINFALL FOR KMAF IS 14.80
INCHES. THIS AVERAGE HAS ALMOST BEEN REACHED AND THE NORMAL WET
PERIOD OF SEPTEMBER AND OCTOBER IS YET TO COME...NOT TO MENTION THE
LAST FIVE MONTHS OF THE YEAR.
LONG TERM...
SUMMER TIME PATTERN WITH UPPER RIDGE REMAINING OVER THE ROCKIES
THIS WEEK WITH NORTHEAST FLOW ACROSS THE AREA. OVERALL EXPECT TO
SEE DECREASING CHANCES OF RAIN BEGINNING MONDAY WITH INCREASING
TEMPERATURES.
ON MONDAY MODELS DEVELOP STORMS OVER THE MOUNTAINS DURING THE
AFTERNOON AND THEN DRIFT PRECIPITATION FROM CENTRAL TEXAS INTO THE
EASTERN CWA DURING THE EVENING. HAVE LOW POPS THAT SHIFT EASTWARD
AT NIGHT.
ON TUESDAY MODEL QPF SHOWS A LARGE AREA OF PRECIPITATION SPREADING
DOWN FROM THE NORTH AND INTO THE AREA. LOOKS TO BE ASSOCIATED WITH
A SHORTWAVE ROLLING AROUND THE BASE OF THE RIDGE AND ACROSS THE
AREA. HAVE INCLUDED HIGHEST POPS NORTH AND THEN SPREADING SOUTHWARD
THROUGH THE AFTERNOON. POTENTIAL WILL EXIST FOR ADDITIONAL
SHORTWAVE TRIGGERED CONVECTION THROUGH THE END OF THE WEEK. HAVE
CONTINUED THE LOW POPS WHICH FAVOR THE HIGHER WESTERN ELEVATIONS.
GIVEN HEAVY RAIN MUCH OF THE AREA EXPERIENCED SATURDAY... WENT A
COUPLE DEGREES BELOW AFTERNOON HIGHS THE NEXT FEW DAYS WITH TEMPS
SLOWLY INCREASING TO NORMAL BY MID WEEK.
LONG RANGE GUIDANCE LOWS LOOK TOO WARM AS THEY HAVE CONSISTENTLY
BEEN IN THE 60S MOST OF THE MONTH... SO KNOCKED THEM DOWN A FEW
DEGREES. REST OF ZONES/GRIDS LOOK GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 87 69 88 68 / 30 10 10 10
CARLSBAD NM 89 68 91 67 / 60 10 10 10
DRYDEN TX 86 67 90 69 / 70 10 10 10
FORT STOCKTON TX 88 68 90 69 / 60 10 10 10
GUADALUPE PASS TX 82 64 86 64 / 60 20 10 10
HOBBS NM 85 68 89 67 / 30 10 10 10
MARFA TX 78 58 82 57 / 70 10 10 10
MIDLAND INTL AIRPORT TX 86 70 89 69 / 30 10 10 10
ODESSA TX 87 71 89 69 / 30 10 10 10
WINK TX 90 72 95 71 / 50 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 AM EARLY THIS MORNING TO NOON MDT TODAY
FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY.
TX...FLASH FLOOD WATCH FROM 6 AM CDT /5 AM MDT/ THIS MORNING TO 1 PM
CDT /NOON MDT/ THIS AFTERNOON FOR THE FOLLOWING ZONES...BIG
BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
74/72Hazardous weather outlook, Jul 22, 7:26 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 726 AM CDT SUN JUL 22 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 726 AM CDT SUN JUL 22 2007 /626 AM MDT SUN JUL 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR LOCATIONS ALONG AND WEST OF THE PECOS RIVER. SHOWERS AND THUNDERSTORMS WILL BE LIKELY IN THESE AREAS THROUGH THE MORNING WITH THE CHANCE OF RAIN DECREASING DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG AND WEST OF THE PECOS RIVER WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:07 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
| Jul 21, 10:01 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.